Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New to treatment
Mar 7, 2009

Hi, my CD4 three months ago was 179cp and last week was 75cp! and the viral load was 447000. I knew i am already in a risk so I hurried to an infecious Dr and he asked me to begin treatment directly. He asked me to take three pills of Lamivir 150mg and three pills of Zidovir-100 (monring and night) I decided to take it at 10am and 10 pm. In addition to one stocrin pill before going to sleep. Actually i am taking it at 10:30pm or 11:00pm.

I began this treatment on Monday 3/2/2009 and till now when i wake up I feel very tired, dizziness, and i feel my head is very heavy and can NOT concentrate esp. in my work as a web programmer. And today i felt my heart is beating quickly with a shake in my hands.

Q#1: Does my schedule look fine? Q#2: How long it will take me to feel very normal and get rid of these side effects and work normally? Any advices? Many Thanks

Response from Dr. Henry

You are describing fairly typical central nervous system (brain) side effects of the Stocrine (efavirenz). Those symptoms (fatigue, lack of concentration ) occur in a high percentage of persons on Stocrine during the first weeks (often with sleep problems and/or strange dreams) and then taper so that by 4 weeks perhaps only < 10% of patients note ongoing annoying problems. Your schedule seems fine. No easy treatment to minimize the hopefully transient side effects. I would keep your HIV doc appraised of the symptoms as well. KH



Previous
Side Effects of Atripla
Next
Sustiva - manic depression?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement